Kounis-syndroom

Acuut coronair syndroom bij een allergische reactie
Casuïstiek
15-04-2019
Rory D. O’Connor, E. (Eef) Hofland, Gideon Latten, Wouter A. Pluijms, Alexander W. Ruiters en Daisy Hoofwijk

Kounis syndrome, the allergic acute coronary syndrome

Background

The occurrence of acute ischaemia or myocardial infarction in a patient experiencing an allergic reaction is known as allergic acute coronary syndrome or Kounis syndrome.

Case description

A 63-year-old male had a postoperative anaphylactic reaction to an intravenous dose of diclofenac. Myocardial ischaemia occurred during treatment of the anaphylaxis, caused by spasm of the right coronary artery followed by occlusion of the left anterior descending artery (the ramus interventricularis anterior). Despite percutaneous coronary intervention, he suffered an infarct of the anterior myocardium, resulting in reduced left ventricular function.

Conclusion

In patients with Kounis syndrome therapy should focus on both the allergy and the acute coronary syndrome. Early recognition and intervention have a great effect on prognosis.

Conflict of interest and financial support: potential conflicts of interest have been reported for this article. ICMJE forms provided by the authors are available online along with the full text of this article.